I understand how frightened you are...but I dont know for sure what you went to them for in the first place. Were you having palpitations?
I dont know anything about heart block, so maybe that has something to do with it? I know Beta Blockers in a normal heart are usually fine--Ive been on 2 forms of a BB for 17 years...and its helped, not hurt...but maybe they just want to be doubly sure that theyve got everything figured out....I think once you post with more info, we can help you more...theres always SOMEbody on here thats gone thru whatever you have to go thru.
Good luck to you...
An EP is just a cardiologist specializing in heart rhythm. Some cardiologist specializes in coronary artery diseases, some in heart surgery, etc.
You're not saying what the EP is going to do, it can be all from looking at your EKG to do a complete EP study with catheterization and an ablation.
Anyway, drugs are not used, not even with an EP study, except possibly some adrenaline (that your body produces anyway) and similar substances. The study is done in a completely safe environment and there is no need to worry.
I don't know why your cardiologist referred you to an EP, but it is really a great opportunity to get rid of your palpitations / PVCs without using meds. If you can't handle beta blockers, ablation is really the only option to get relief from PVCs. Other drugs have so many side effects that using them for PVCs are almost ruled out.
If Prozac caused 1st degree heart block, beta blockers can be a bad idea, I agree. Your doctor must decide, but it doesn't seem completely safe.
I dont know why they want me to see an EP. Noone will tell me anything. I sent my daughter to pick up a copy of my holter and the event results---maybe it will say something? I will get back to you. I was told all along nothing was wrong, but suddenly I get a call saying i have to see an EP and it is already scheduled.
the test says
Here are some things listed. I am so afraid!
multifocal 3 beat run of ventricular tachycardia
bigeminal and trigeminal pvcs
intermittent non specific t wave changes
non specific t-wave changes with increased rate
non specific st changes with increased heart rate
Jenny, I know this probably won't be of much comfort because people tell me all the time and it doesn't help. But try not to stress out over it, I'm not sure exactly what all of that stuff means, but I do know you are going to the right person, an EP. He or she will be able to explain each one of those things to you and will help you come up with a plan that will help you tremendously. Is your appointment soon or still a while out? Hang in there!
Aug. 4th. I hate this so much!
Thanks for providing the results.
I would definitely see the EP.
You can forget the sinus bradycardia and sinus tachycardia. They are physiological with sleep and exercise. But you had a lot of different PVCs, and an electrophysiologist should evaluate those, because they origin from more than one spot, and they are occationally repetetive (couplets and triplet) and in bigeminy and trigeminy.
It's impossible to say something about the T and ST changes without seeing them (and this is a job for doctors anyway, so I won't comment it).
Good luck. You're doing the right thing by doing this. It's not necessarily (and very likely not to be) dangerous, but something an expert should evaluate.
Thank you. The 3 run vtach scared me!
Did anyone ever tell you why prozac would cause 1st degree heart block? I'm wondering because I have that too. I had a 4 or 5 run of V-ach which scared me too but I was on an anti-arrhythmia drug which they needed to change. Are you on any kind of heart medication or any anti-anxiety drug now?
Noone ever told me why, but I had two cardiologists (one from dartmouth) in a written report say they believed it was due to prozac because prozac was known to cause that. I a not on any medication at all. I was on effexor for 11 years and went through a horrible withdrawal after my cardiologist told me I needed to get off it due to heart stuff it can cause. I am still living with neurological stuff from effexor damage. (unsteadiness and vision issues)
I am trying to figure out if anyone knows what interpolated beat is? Is is dangerous?
Also what is non specific st and also t wave is and are they dangerous? Lastly, does multifocal beat run of v-tach mean dangerous, and if so then how come they are not seeing me for three weeks?
interpolated beat is an ectopic beat (premature beat like a PVC) exactly between 2 normal beats. It's just the timing of it, I've never heard anything to indicate it was worse or better than any other timing.
I'm not seeing the sense of urgency that you're picking up from your doc to see the EP in the holter report. It's not that big of a deal from what I can tell.
If the docs office was really concerned they would send you to the ER. I see that often, them calling people up and saying we're sending an ambulance, stuff like that. Most of those times it was to be cautious.
The doc probably wrote a note in your file to that he wanted you to follow up with the EP. Again, no critical sense of urgency there because they scheduled for a few weeks out. try to relax.
Hi there I would say first... I've been through it all will these PVCs. Second one tried everything. Third get tested for SLEEP APNEA. A doctor recommended I get tested for it as it can aggravate arrythmias.
Started CPAP and heart calmed down.
As a test I STOPPED t g e CPAP and symptoms returned. NSVT, painful PVCs...
Started CPAP again... Went away. First thing I tried which I could confirm WORKS FOR ME via testing.
FYI I'm 45, train MMA. 4 times per week (intense). 10 years after the PVCs started, I'm still here like every doctor said I would be.
I've been where you are mentally. I get it.
Beta blockers mostly suck. Metoprolol made everything 10 times worse for me. Plus I became depressed while taking it.
Was on table for ablation and it was cancelled.
GET TESTED FOR SLEEP APNEA...you have nothing to lose. Do a quick Goog for sleep apnea arrythmias.